Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: One of my medications is giving me problems or.... seeking information

Posted by SLS on October 8, 2014, at 14:57:36

In reply to One of my medications is giving me problems or...., posted by seeking information on October 7, 2014, at 21:13:21

Fluoxetine can produce insomnia and agitation in some people - particularly if they carry the "S" allele (homozygous) for the serotonin transporter gene. If the agitation emerged immediately upon the addition of fluoxetine, and has persisted for several weeks, you might want to explore alternative drugs - perhaps fluvoxamine.

Sometimes, fluoxetine - more so than the other SSRIs - can produce transient anxiety and agitation as startup side effects early in treatment. Doctors who are motivated to establish fluoxetine treatment for a patient will sometimes add a benzodiazepine as a temporary bridge for a few weeks to mitigate these effects.


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

- George Bernard Shaw

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1071990
URL: http://www.dr-bob.org/babble/20140914/msgs/1072003.html